Well, I’ve had to move on. Pom didn’t work very well. My levels went up high – mid – 2000s and even though they then stabilised, there wasn’t any sign they’d come down. I was very fatigued, but otherwise coped OK. Easter was a bit manic – my consultant was away and while we knew that I’d be going on PVD, I was put on a lot of steroids just to try and hold me steady. Coming down was a nightmare, but I did get some smaller doses to wean me off.
So I’ve been on PVD for a week. It’s quite complicated. I have a chart to help. The regime runs in 3 week cycles. The Panobinostat (also called Farydak) is on 6 days of the first 2 weeks, so has gaps between. I have to go into the hospital for subcut Velcade injections twice a week (Tues and Friday), which is a nuisance. Then I also have quite a lot of Dex (steroid) on several days. Then at the end of two weeks I get what amounts to 10 days off. I am not looking forward to the Dex withdrawal during that period.
I didn’t have any major issues until yesterday, when I was on the loo a lot and felt very tired. I slept quite a bit of the day. Then we went for a walk round the lake and on the way back I felt very faint and weak, though I recovered quickly once I sat down and had a drink. Pano is known for the runs and also the general regime can make you faint and dizzy and bring the blood pressure down. Mine is low anyway. So I guess I will need to take it easy. I am ofc taking Questran for my bile acid malabsorption which causes diarrhoea, so I have upped that a bit and yesterday I took Loperimide too (Imodium), so I’m hoping to keep the runs at bay. I will take advice on it. Today things aren’t so bad, but I’ll be back on Pano tomorrow so might expect them again on Wed. I’m also feeling more nausea than usual – I’m not a ‘sicky’ person but I think I may have to use my anti-sickness drugs a bit more. It is likely though that I will get accustomed to the regime and have fewer side effects.
There is a practical issue to the new regime. I already self-inject my immunoglobulins 3 times a week and some Eprex, which boosts my red blood cells, once a week. This means that I have to find space for 2 Velcade injections. I have begun putting the Eprex into my thigh – which is painful! The Velcade is leaving quite large red blotches, but they are fading over a few days. I am not leaving big marks from my Igs, but do have a couple of big bruises from doing some things too close together. So I’m having to try and be very careful about where everything goes. I have not been taught how to self-inject the Igs into the thigh, and I’m not sure they would be keen on me doing that as you have to get a whole syringe full into the soft part over 10 mins, and the thigh might not work as well as the stomach.
Generally I’ve felt a bit low so far on this – it’s quite hard work, and I would really like to feel well enough to go out and about a bit. I have done so many medications now I think it’s taken a bit of a toll on my constitution. Keeping hopeful that I will adapt quite soon and also that the regime works as well as it does for other people.